Alert archive / Illinois / Special Weather Statements in 2019

Special Weather Statement, NWS Lincoln, IL

May 2, 20195 counties in Illinois

NWS Lincoln, IL issued this special weather statement at May 2, 2019, 5:21 AM CDT for 5 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2019, 5:21 AM CDT (10:21 UTC)
Expired
May 2, 2019, 6:00 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Fulton County, IL, Morgan County, IL, Schuyler County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS83 KILX 021021
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT THU MAY 2 2019
 
ILZ036-040-041-047-049-050-021100-
Scott-Mason-Morgan-Schuyler-Cass-Fulton-
521 AM CDT THU MAY 2 2019

...SPECIAL WEATHER STATEMENT...

At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Industry to 11 miles southwest of Alsey.
Movement was northeast at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Jacksonville, Canton, Beardstown, Havana, Rushville, Lewistown,
Virginia, Winchester, Alexander, Ashland, Cuba, Astoria, Meredosia,
Bluff Springs, Bluffs, Vermont, Franklin, St. David, Murrayville and
Chandlerville.

This includes Interstate 72 between mile markers 43 and 78.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4028 9073 4027 9045 4045 9045 4067 9002
      3953 8999 3952 9058 3958 9058 3971 9065
      3983 9057 3987 9059 3997 9051 3999 9052
      3998 9060 4003 9061 4003 9065 4005 9068
      4008 9067 4008 9070
TIME...MOT...LOC 1020Z 235DEG 38KT 4035 9068 3949 9063 

$$

Auten

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 2, 3:56 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 2, 3:56 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
356 AM CDT Thu May 2 2019

.SHORT TERM...(Today and tonight)
ISSUED AT 329 AM CDT Thu May 2 2019
Front stalled across the middle of the state about to be impacted
by convection moving in associated with a disturbance aloft this
morning. A broad area of dense fog developed under the clearing
across far eastern IL in the overnight areas as well, from
roughly I-57 to the Indiana border. In the short term, approaching
convection expected to be intermittent through today in most of
Central IL at least until early this afternoon. Given the
temperatures in place currently as the cloud cover moves in with
the elevated convection...some concern that the guidance may be
trending a little too warm. Have gone with a solution a little
closer to consraw, eliminating a little of the influence from the
recent bias correction. With the cooler temperatures and the
expected boundary position later this afternoon sagging to the
south with cold pool from current precip, the day one outlook has
shifted the slight risk to far southern IL along the Ohio River
Valley. Far southeastern counties remain clipped by the Marginal,
mainly concerned with the afternoon/early evening as a weak
disturbance passes through. Will see a general clearing trend
from NW to SE as the pattern shifts, slowly moving out of the
region. Models persist with showers in southeastern IL through
the overnight before scattering before dawn.

&&

.LONG TERM...(Friday through Wednesday)
ISSUED AT 329 AM CDT Thu May 2 2019
Yet another wave diving into the western trough today will result
in a lingering of the southwesterly flow across the Midwest. With
the delay of the pattern shift from prev forecasts...Friday has
slight chance pops in during the day, likely highly contingent on
the location of the boundaries and todays precip. Still concerned
that the hints at a dry forecast are unrepresentative of the
potential. Friday night those chances increase with that upper
trough moving out of west and through the midsection of the
country. Sat pops are more prevalent in the southern half of the
state as that surface system moves into the Ohio River Valley.
The pattern at 500mb starts to shift, with a break in the
southwesterly pattern for Sun night/Monday. Then the southwesterly
pattern sets up again with a trough digging over the desert SW. A
series of waves sets up again for a return of the wet forecast by
midweek.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1155 PM CDT Wed May 1 2019

Some fog expected to develop overnight over central IL and already
getting MVFR vsbys at BMI. Showers and isolated thunderstorms to
develop/spread ene over central IL between 9-13Z and last for
about 4 hours with IFR to low end MVFR conditions developing as
BMI currently has ceiling down 300 feet. Another round of
convection to occur Thu afternoon as cold front presses se over
central IL. Winds generally stay below 10 kts next 24 hours and
shifting nw behind the cold front during thu afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM CDT this morning for ILZ045-046-
055>057-062-063-066>068-071>073.

Flash Flood Watch through this evening for ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

&&

SHORT TERM...HJS
LONG TERM...HJS
AVIATION...07
Hazardous weather outlook, May 2, 4:51 AM CDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
451 AM CDT Thu May 2 2019

ILZ027>031-036>038-040>043-047>051-031000-
Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-
Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford-
451 AM CDT Thu May 2 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are likely today. Severe weather is not
expected, but locally heavy rain may cause renewed issues with
flooding.

Flooding will continue along the Illinois, Spoon, Mackinaw and
Sangamon Rivers.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There will be additional thunderstorm chances Monday through
Wednesday.

The Spoon, Sangamon, and Mackinaw Rivers remain in flood through
late this weekend or early next week. The Illinois River will
continue to rise several more days. Major flooding is expected
along much of the Illinois River by late this weekend or early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ILZ044-052>054-061-031000-
Christian-Macon-Moultrie-Piatt-Shelby-
451 AM CDT Thu May 2 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are likely today. Severe weather is not
expected, but locally heavy rain may cause renewed issues with
flooding.

Minor flooding will develop along portions of the Sangamon River
near Monticello this morning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There will be additional thunderstorm chances Monday through
Wednesday.

Minor flooding will continue along the Sangamon River near
Monticello through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ045-046-055>057-062-063-031000-
Champaign-Clark-Coles-Cumberland-Douglas-Edgar-Vermilion-
451 AM CDT Thu May 2 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are likely today. Severe weather is not
expected, but locally heavy rain may cause renewed issues with
flooding.

Dense fog will result in significantly reduced visibility and
hazardous travel through mid morning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There will be additional thunderstorm chances Monday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-031000-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
451 AM CDT Thu May 2 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are likely today, with locally heavy
rain resulting in flooding possible. A few storms may be strong to
severe south of I-70 with large hail and damaging winds the
primary hazards.

Dense fog will result in significantly reduced visibility and
hazardous travel through mid morning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There will be additional thunderstorm chances Monday through
Wednesday.

Minor flooding is expected to develop along portions of the
Little Wabash and Embarras Rivers this weekend, while flooding
continues along the Wabash River for several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight, but may be
required Thursday afternoon and evening.

Deubelbeiss

In the hours before

Special weather statement, May 2, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT THU MAY 2 2019

ILZ036-040-041-047-049-050-021100-
Scott-Mason-Morgan-Schuyler-Cass-Fulton-
521 AM CDT THU MAY 2 2019

...SPECIAL WEATHER STATEMENT...

At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Industry to 11 miles southwest of Alsey.
Movement was northeast at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Jacksonville, Canton, Beardstown, Havana, Rushville, Lewistown,
Virginia, Winchester, Alexander, Ashland, Cuba, Astoria, Meredosia,
Bluff Springs, Bluffs, Vermont, Franklin, St. David, Murrayville and
Chandlerville.

This includes Interstate 72 between mile markers 43 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4028 9073 4027 9045 4045 9045 4067 9002
      3953 8999 3952 9058 3958 9058 3971 9065
      3983 9057 3987 9059 3997 9051 3999 9052
      3998 9060 4003 9061 4003 9065 4005 9068
      4008 9067 4008 9070
TIME...MOT...LOC 1020Z 235DEG 38KT 4035 9068 3949 9063

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:48 AM CDTDense Fog AdvisoryILXChampaign, Clark, Clay, Coles, Crawford, Cumberland and 7 more6 hr
May 2, 4:23 AM CDTAreal Flood AdvisoryILXCass, Fulton, Mason, Menard, Schuyler52 min
May 2, 6:09 AM CDTAreal Flood AdvisoryILXCass, Fulton, Mason, Morgan, Schuyler, Scott3 hr
May 2, 7:15 AM CDTAreal Flood AdvisoryILXFulton, Logan, Mason, Menard, Sangamon, Tazewell3 hr

Nearby

Special Weather Statements in Illinois, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.